Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 20, 2001, 6:03 PM EDT for Fulton County, Montgomery County, Saratoga County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2001, 6:03 PM EDT (22:03 UTC)
- Expired
- Aug 20, 2001, 10:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 53 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 202203
FFWALY
FFWALY
NYC035-057-091-210200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT MON AUG 20 2001
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK
NORTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK
NORTHERN SARATOGA COUNTY IN EASTERN NEW YORK
* UNTIL 1000 PM EDT
A SERIES OF THUNDERSTORMS...CONTAINING HEAVY RAIN...HAS MOVED ACROSS
THE AREA WHERE FULTON...MONTGOMERY...AND SARATOGA COUNTIES COME
TOGETHER. RADAR ESTIMATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAVE
ALREADY FALLEN IN THIS AREA...WITH MORE RAIN EXPECTED OVER THE NEXT
FEW HOURS.
SOME AREAS AFFECTED INCLUDE...AMSTERDAM...FORT JOHNSON...HAGAMAN...
PERTH...GALWAY...AND ROCK CITY FALLS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
$$
LAT...LON 4304 7424 4295 7437 4288 7418 4311 7374
4327 7396What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:35 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 20, 2:35 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT MON AUG 20 2001 .DISC...LINE OF SHWRS MOVG INTO THE WRN DACKS...A FEW LITE SHWRS ACRS THE N CNTRY AND AN OCCSNL SPKL ELSEWHERE. THIS WILL RAPIDLY DIE OUT WITH THE SUN DRPPG AND CLDS SHLD SLOWLY DISSPT AFTR SS MOST AREAS AS WELL. THIS THEME CARRIED THRU THE FCST PACKG WITH CHC ERLY EVE RW- N AND SLGT CHC S. DECIDED ON A DRY DAY FOR WED...AND ACTUALLY RATHER COMFORTABLE. NEXT POSSBLTY OF PCPN HINGES ON TRAJ OF SYS MOVG OUT OF THE CNTRL PART OF THE CNTRY LATE WED NITE INTO THU. GNRL TREND HAS BEEN A FURTHR SWRD PROGRESSN TO THIS FEATURE AND FEEL THIS IS WARRENTED. OPTED TO GO DRY WED NITE. HOWEVER...LOOKS AS THO THE MSTR WITH THE SYS AND POTENTIAL INSTBLTY AFTR SUN WRKS ON IT WILL COMBINE TO PRODUCE SOME RW/TRW ACTIVITY ACRS THE SRN PTNS OF THE FA. ADD TO THIS THE SFC FRONT DROPPG S ACRS THE NRN AREAS IN THE LATTER PART OF THE DAY AND YOU ALSO GET A CHC OF CONVCTN TO THE N. FRONT MOVES THRU THU NITE AND DRY...COOLER WX INVADES THE REGION THRU SAT. ANTHR FRONT IS PROGGED TO MOVE ON THRU SUN WHICH SHLD TRIGGER SOME CONVECTION. THEN DRY AGN AND JUST A BIT COOLER STILL. WRKZFP ALRDY GONE...AND WILL DO A VISUAL COOR WITH SURRDG OFFICES. .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE. CERNIGLIA
In the hours before
Special weather statement, Aug 20, 3:59 PM EDT, 2 hours 4 minutes before
NYZ039-202030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 359 PM EDT MON AUG 20 2001 ...A STRONG THUNDERSTORM IN FULTON COUNTY... AT 359 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER OPPENHEIM...OR 9 MILES EAST OF LITTLE FALLS...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... STRATFORD AT 410 PM EDT... CAROGA LAKE AND KNAPPVILLE AT 420 PM EDT...
Special weather statement, Aug 20, 4:28 PM EDT, 1 hour 35 minutes before
NYZ063-202115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 428 PM EDT MON AUG 20 2001 ...A STRONG THUNDERSTORM CONTINUES TO MOVE ACROSS ULSTER COUNTY... AT 428 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF OLIVEBRIDGE...OR 9 MILES WEST OF KINGSTON...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... WEST HURLEY AT 440 PM EDT... WOODSTOCK AT 445 PM EDT...
Local storm report, Aug 20, 4:34 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT MON AUG 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM AMSTERDAM NY WIND DAMAGE
08/20/01 MONTGOMERY NUMEROUS TREES DOWN SOME
ON HOUSES. HEAVY RAIN
CAUSING MANHOLE COVERS TO
. POP OUT.Local storm report, Aug 20, 4:52 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT MON AUG 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM AMSTERDAM NY WIND DAMAGE
08/20/01 MONTGOMERY NUMEROUS TREES DOWN SOME
ON HOUSES. HEAVY RAIN
CAUSING MANHOLE COVERS TO
. POP OUT.
0450 PM GALWAY NY WIND DAMAGE
08/20/01 SARATOGA TREES AND POWER LINES DOWN
ON PERTH RD.
@RUKWBCe4KDENNWUS51 KALY 202052
LSRALY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT MON AUG 20 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM AMSTERDAM NY WIND DAMAGE
08/20/01 MONTGOMERY NUMEROUS TREES DOWN SOME
ON HOUSES. HEAVY RAIN
CAUSING MANHOLE COVERS TO
. POP OUT.
0450 PM GALWAY NY WIND DAMAGE
08/20/01 SARATOGA TREES AND POWER LINES DOWN
ON PERTH RD.
WASULASpecial weather statement, Aug 20, 5:17 PM EDT, 46 minutes before
NYZ041-202145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 517 PM EDT MON AUG 20 2001 ...A STRONG THUNDERSTORM CONTINUES IN SARATOGA COUNTY... AT 515 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER ROCK CITY FALLS...OR 7 MILES WEST OF SARATOGA SPRINGS...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM HAS PRODUCED DAMAGING WINDS IN THE PAST...BUT HAS WEAKENED. IT IS STILL CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN. THE STORM WILL BE NEAR... PORTER CORNERS AND SARATOGA SPRINGS AT 520 PM EDT... WILTON AND CORINTH AT 535 PM EDT... GANSEVOORT AND FERNWOOD AT 545 PM EDT...
Special weather statement, Aug 20, 5:31 PM EDT, 32 minutes before
NYZ041-050-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 531 PM EDT MON AUG 20 2001 ...STRONG THUNDERSTORMS CONTINUE IN SARATOGA COUNTY... AT 531 PM EDT DOPPLER WEATHER RADAR INDICATED ANOTHER STRONG THUNDERSTORM OVER GALWAY...OR 10 MILES NORTHEAST OF AMSTERDAM...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... ROCK CITY FALLS AND MILTON AT 540 PM EDT... PORTER CORNERS AND SARATOGA SPRINGS AT 555 PM EDT... WILTON AND CORINTH AT 600 PM EDT...
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:18 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 57 min |
| Aug 20, 4:32 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady | 43 min |
| Aug 20, 6:51 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 24 min |
Nearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.